Alert archive / Arizona / Wind Advisories in 2017

Wind Advisory 34, NWS Flagstaff, AZ

November 26, 20174 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at Nov 26, 2017, 2:50 AM MST for 4 counties in Arizona. It took effect at Nov 27, 2017, 11:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2017, 2:50 AM MST (09:50 UTC)
In effect from
Nov 27, 2017, 11:00 AM MST
Expired
Nov 27, 2017, 6:00 PM MST
In force
7 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2017-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2017-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3786 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

807 
WWUS75 KFGZ 260950
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
250 AM MST Sun Nov 26 2017

AZZ004>017-039-040-261800-
/O.NEW.KFGZ.WI.Y.0034.171127T1800Z-171128T0100Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Yavapai County Mountains-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-
Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Prescott, 
Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, 
Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, 
Winslow, Holbrook, Snowflake, St. Johns, Springerville, 
Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes,
Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi
250 AM MST Sun Nov 26 2017

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST MONDAY...

The National Weather Service in Flagstaff has issued a Wind
Advisory, which is in effect from 11 AM to 6 PM MST Monday. 

* TIMING...Gusty winds will develop late Monday morning and
  persist until the early evening hours.

* WINDS...Southwest sustained at 25 to 40 mph with gusts of 45 to
  55 mph.

* IMPACTS...Strong winds will create difficult driving 
  conditions for high profile vehicles. There is the potential 
  for localized blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
7 follow-up statements
353 
WWUS75 KFGZ 260954
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
254 AM MST Sun Nov 26 2017

AZZ004>017-039-040-262300-
/O.CON.KFGZ.WI.Y.0034.171127T1800Z-171128T0100Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Yavapai County Mountains-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-
Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Prescott, 
Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, 
Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, 
Winslow, Holbrook, Snowflake, St. Johns, Springerville, 
Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes,
Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi
254 AM MST Sun Nov 26 2017

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST MONDAY...

* TIMING...Gusty winds will develop late Monday morning and 
  persist until the early evening hours. 

* WINDS...Southwest sustained at 25 to 40 mph with gusts of 45 
  to 55 mph. 

* IMPACTS...Strong winds will create difficult driving 
  conditions for high profile vehicles. There is the potential 
  for localized blowing dust. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
095 
WWUS75 KFGZ 262034
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
134 PM MST Sun Nov 26 2017

AZZ007-012-013-015-039-271200-
/O.UPG.KFGZ.WI.Y.0034.171127T1800Z-171128T0100Z/
/O.NEW.KFGZ.HW.W.0003.171127T1800Z-171128T0100Z/
Coconino Plateau-Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Western Mogollon Rim-Black Mesa Area-
Including the cities of Valle, Wupatki N.M, .Tuba City, Winslow, 
Holbrook, Snowflake, Flagstaff, Williams, Munds Park, 
and Navajo N.M.
134 PM MST Sun Nov 26 2017

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 6 PM MST MONDAY...

The National Weather Service in Flagstaff has issued a High Wind
Warning, which is in effect from 11 AM to 6 PM MST Monday. The
Wind Advisory is no longer in effect. 

* TIMING...Gusty winds will develop late Monday morning and
  persist through the afternoon.

* WINDS...Southwest sustained at 35 to 45 mph with gusts of 55 
  to 65 mph. 

* IMPACTS...Strong winds will create difficult driving conditions
  for high profile vehicles. Highways of particular concern are
  I-40 from Flagstaff to Holbrook and Highway 89 from The Gap to 
  Flagstaff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring...with sustained wind speeds greater than 40 mph or
gusts greater than 58 mph. Winds this strong can cause property
damage. Continue to monitor the latest forecasts. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ004>006-008>011-014-016-017-040-271200-
/O.CON.KFGZ.WI.Y.0034.171127T1800Z-171128T0100Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Yavapai County Mountains-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Apache County-
Eastern Mogollon Rim-White Mountains-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Prescott, Seligman, 
Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, 
Kayenta, Window Rock, Ganado, St. Johns, Springerville, Heber, 
Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Dilkon, 
and Kykotsmovi
134 PM MST Sun Nov 26 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM MST
MONDAY...

* TIMING...Gusty winds will develop late Monday morning and
  persist through the afternoon. 

* WINDS...Southwest sustained at 25 to 40 mph with gusts of 45 
  to 55 mph. 

* IMPACTS...Strong winds will create difficult driving conditions
  for high profile vehicles. There is the potential for blowing
  dust and dead vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
41
315 
WWUS75 KFGZ 262037
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
137 PM MST Sun Nov 26 2017

AZZ007-012-013-015-039-270445-
/O.CON.KFGZ.HW.W.0003.171127T1800Z-171128T0100Z/
Coconino Plateau-Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Western Mogollon Rim-Black Mesa Area-
Including the cities of Valle, Wupatki N.M, .Tuba City, Winslow, 
Holbrook, Snowflake, Flagstaff, Williams, Munds Park, 
and Navajo N.M.
137 PM MST Sun Nov 26 2017

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST
MONDAY...

* TIMING...Gusty winds will develop late Monday morning and 
  persist through the afternoon. 

* WINDS...Southwest sustained at 35 to 45 mph with gusts of 55 
  to 65 mph. 

* IMPACTS...Strong winds will create difficult driving conditions
  for high profile vehicles. Highways of particular concern are
  I-40 from Flagstaff to Holbrook and Highway 89 from The Gap to
  Flagstaff. There is the potential for blowing dust and dead
  vegetation to reduce visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring...with sustained wind speeds greater than 40 mph or
gusts greater than 58 mph. Winds this strong can cause property
damage. Continue to monitor the latest forecasts. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ004>006-008>011-014-016-017-040-270445-
/O.CON.KFGZ.WI.Y.0034.171127T1800Z-171128T0100Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Yavapai County Mountains-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Apache County-
Eastern Mogollon Rim-White Mountains-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Prescott, Seligman, 
Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, 
Kayenta, Window Rock, Ganado, St. Johns, Springerville, Heber, 
Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Dilkon, 
and Kykotsmovi
137 PM MST Sun Nov 26 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM MST
MONDAY...

* TIMING...Gusty winds will develop late Monday morning and 
  persist through the afternoon. 

* WINDS...Southwest sustained at 25 to 40 mph with gusts of 45 
  to 55 mph. 

* IMPACTS...Strong winds will create difficult driving 
  conditions for high profile vehicles. There is the potential 
  for blowing dust and dead vegetation to reduce visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
725 
WWUS75 KFGZ 270406
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
906 PM MST Sun Nov 26 2017

AZZ007-012-013-015-039-271400-
/O.CON.KFGZ.HW.W.0003.171127T1800Z-171128T0100Z/
Coconino Plateau-Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Western Mogollon Rim-Black Mesa Area-
Including the cities of Valle, Wupatki N.M, .Tuba City, Winslow, 
Holbrook, Snowflake, Flagstaff, Williams, Munds Park, 
and Navajo N.M.
906 PM MST Sun Nov 26 2017

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST
MONDAY...

* TIMING...Gusty winds will develop late Monday morning and 
  persist through the afternoon. 

* WINDS...Southwest sustained at 35 to 45 mph with gusts of 55 
  to 65 mph. 

* IMPACTS...Strong winds will create difficult driving 
  conditions for high profile vehicles. Highways of particular 
  concern are I-40 from Flagstaff to Holbrook and Highway 89 
  from The Gap to Flagstaff. There is the potential for blowing 
  dust and dead vegetation to reduce visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring...with sustained wind speeds greater than 40 mph or
gusts greater than 58 mph. Winds this strong can cause property
damage. Continue to monitor the latest forecasts. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ004>006-008>011-014-016-017-040-271400-
/O.CON.KFGZ.WI.Y.0034.171127T1800Z-171128T0100Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Yavapai County Mountains-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Apache County-
Eastern Mogollon Rim-White Mountains-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Prescott, Seligman, 
Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, 
Kayenta, Window Rock, Ganado, St. Johns, Springerville, Heber, 
Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Dilkon, 
and Kykotsmovi
906 PM MST Sun Nov 26 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM MST
MONDAY...

* TIMING...Gusty winds will develop late Monday morning and 
  persist through the afternoon. 

* WINDS...Southwest sustained at 25 to 40 mph with gusts of 45 
  to 55 mph. 

* IMPACTS...Strong winds will create difficult driving 
  conditions for high profile vehicles. There is the potential 
  for blowing dust and dead vegetation to reduce visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
771 
WWUS75 KFGZ 270943
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
243 AM MST Mon Nov 27 2017

AZZ007-012-013-015-039-280100-
/O.CON.KFGZ.HW.W.0003.171127T1800Z-171128T0100Z/
Coconino Plateau-Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Western Mogollon Rim-Black Mesa Area-
Including the cities of Valle, Wupatki N.M, .Tuba City, Winslow, 
Holbrook, Snowflake, Flagstaff, Williams, Munds Park, 
and Navajo N.M.
243 AM MST Mon Nov 27 2017

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM MST THIS EVENING...

* TIMING...Gusty winds will develop late Monday morning and 
  persist through the afternoon. 

* WINDS...Southwest sustained at 35 to 45 mph with gusts of 55 
  to 65 mph. 

* IMPACTS...Strong winds will create difficult driving 
  conditions for high profile vehicles. Highways of particular 
  concern are I-40 from Flagstaff to Holbrook and Highway 89 
  from The Gap to Flagstaff. There is the potential for blowing 
  dust and dead vegetation to reduce visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring...with sustained wind speeds greater than 40 mph or
gusts greater than 58 mph. Winds this strong can cause property
damage. Continue to monitor the latest forecasts. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ004>006-008>011-014-016-017-040-280100-
/O.CON.KFGZ.WI.Y.0034.171127T1800Z-171128T0100Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Yavapai County Mountains-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Apache County-
Eastern Mogollon Rim-White Mountains-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Prescott, Seligman, 
Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, 
Kayenta, Window Rock, Ganado, St. Johns, Springerville, Heber, 
Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Dilkon, 
and Kykotsmovi
243 AM MST Mon Nov 27 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM MST THIS EVENING...

* TIMING...Gusty winds will develop late Monday morning and 
  persist through the afternoon. 

* WINDS...Southwest sustained at 25 to 40 mph with gusts of 45 
  to 55 mph. 

* IMPACTS...Strong winds will create difficult driving 
  conditions for high profile vehicles. There is the potential 
  for blowing dust and dead vegetation to reduce visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
868 
WWUS75 KFGZ 271748
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
1048 AM MST Mon Nov 27 2017

AZZ007-012-013-015-039-280100-
/O.CON.KFGZ.HW.W.0003.171127T1800Z-171128T0100Z/
Coconino Plateau-Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Western Mogollon Rim-Black Mesa Area-
Including the cities of Valle, Wupatki N.M, .Tuba City, Winslow, 
Holbrook, Snowflake, Flagstaff, Williams, Munds Park, 
and Navajo N.M.
1048 AM MST Mon Nov 27 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

* TIMING...Gusty winds will persist through the afternoon. 

* WINDS...Southwest sustained at 35 to 45 mph with gusts of 55 
  to 65 mph. 

* IMPACTS...Strong winds will create difficult driving 
  conditions for high profile vehicles. Highways of particular 
  concern are I-40 from Flagstaff to Holbrook and Highway 89 
  from The Gap to Flagstaff. There is the potential for blowing 
  dust and dead vegetation to reduce visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring...with sustained wind speeds greater than 40 mph or
gusts greater than 58 mph. Winds this strong can cause property
damage. Continue to monitor the latest forecasts. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ004>006-008>011-014-016-017-040-280100-
/O.CON.KFGZ.WI.Y.0034.171127T1800Z-171128T0100Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Yavapai County Mountains-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Apache County-
Eastern Mogollon Rim-White Mountains-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Prescott, Seligman, 
Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, 
Kayenta, Window Rock, Ganado, St. Johns, Springerville, Heber, 
Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Dilkon, 
and Kykotsmovi
1048 AM MST Mon Nov 27 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* TIMING...Gusty winds will persist through the afternoon. 

* WINDS...Southwest sustained at 25 to 40 mph with gusts of 45 
  to 55 mph. 

* IMPACTS...Strong winds will create difficult driving 
  conditions for high profile vehicles. There is the potential 
  for blowing dust and dead vegetation to reduce visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
913 
WWUS75 KFGZ 280050
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
550 PM MST Mon Nov 27 2017

AZZ007-012-013-015-039-280200-
/O.EXP.KFGZ.HW.W.0003.000000T0000Z-171128T0100Z/
Coconino Plateau-Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Western Mogollon Rim-Black Mesa Area-
Including the cities of Valle, Wupatki N.M, .Tuba City, Winslow, 
Holbrook, Snowflake, Flagstaff, Williams, Munds Park, 
and Navajo N.M.
550 PM MST Mon Nov 27 2017

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING...

The main threat for widespread damaging winds has passed. The high
wind waring will be allowed to expire at 6 pm this evening. 

$$

AZZ004>006-008>011-014-016-017-040-280200-
/O.EXP.KFGZ.WI.Y.0034.000000T0000Z-171128T0100Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Yavapai County Mountains-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Apache County-
Eastern Mogollon Rim-White Mountains-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Prescott, Seligman, 
Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, 
Kayenta, Window Rock, Ganado, St. Johns, Springerville, Heber, 
Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Dilkon, 
and Kykotsmovi
550 PM MST Mon Nov 27 2017

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

The main threat for widespread strong winds has passed. The wind 
advisory will be allowed to expire at 6 pm this evening. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 25, 9:41 PM MST, 5 hours 9 minutes earlier.

Area forecast discussion, Nov 25, 9:41 PM MST, 5 hours 9 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
941 PM MST Sat Nov 25 2017

.SYNOPSIS...Strong high pressure will be parked over Arizona
through Sunday with daytime temperatures near record warm levels.
Windy and much cooler conditions are expected early next week
with some showers possible along the Utah border. Lighter winds
return by mid week.

&&

.UPDATE...High thin clouds are moving over northern Arizona this
evening with light winds across the area. No changes to the
forecast are needed this evening.

&&

.PREV DISCUSSION /249 PM MST/...Strong high pressure will dominate
weather over northern Arizona for one more day on Sunday. However,
the ridge axis will shift east of the area through the day in
advance of a potent shortwave moving towards the region. This
shortwave and associated cold front will cross the region Monday
afternoon and evening with minimal moisture. The main impact will
be gusty southwesterly winds developing late Monday morning and
persisting through the early evening hours. Gusts of 40-50 mph are
likely, therefore wind advisories will almost certainly be needed
during this timeframe for a large portion of the area. A few
showers are still possible mainly near the UT/AZ border, but not
expecting much in the way of measurable precipitation.

Temperatures will be significantly cooler behind the front than we
have experienced the past several days, but still slightly above
normal for this time of year Tuesday and Wednesday. Another
shortwave on Thursday will pass north of the area with only some
cloud cover impacting northern Arizona. Models continue to show a
pattern change developing next weekend with a long wave trough
developing along the West Coast. This would mean more unsettled
and cooler weather for the area. Confidence in this pattern change
remains low at this time.

&&

.AVIATION...For the 06Z package...VFR conditions will continue
under mostly clear skies. Light southwesterly breezes will be seen
late morning until early evening Sunday. Aviation discussion not
updated for TAF amendments.

&&

.FIRE WEATHER...Strong high pressure will lead to a continuation of
dry conditions and record setting temperatures through the Sunday.
Expect strong southwest winds Monday ahead of an approaching cold
front. Wind gusts in excess of 40 mph are forecast from the Mogollon
Rim north, with the strongest winds for zones northwest of Flagstaff.

Tuesday through Thursday...Light showers are possible late Monday
night through Tuesday morning, mainly near the Arizona/Utah
border. Winds switch to the north on Tuesday, with cooler
temperatures forecast through Thursday.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...MAS/TPS
AVIATION...MAS
FIRE WEATHER...KD

For Northern Arizona weather information visit
weather.gov/flagstaff

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 1:34 PM MSTHigh Wind WarningFGZApache, Coconino, Navajo28 hr

Nearby

Wind Advisories in Arizona, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.